MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201786
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was damaged during surgery.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 10mm x 30mm biosure ha screw intended for use in treatment, has not been returned for evaluation.Without the reported product and pertinent clinical details a thorough investigation cannot be performed and the customers complaint confirmed.From the information provided: the screw got damaged during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper preparation of the insertion site.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
One 10x30 biosure-ha screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint.The screws distal threads are broken and deformed.Clinical details regarding site preparation, graft type and patient bone quality were not supplied.The condition of the device indicates the anchor was subjected to excessive force and off axis insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper site preparation, incorrect screw size.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIOSURE HA 10MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8587792
Report Number1219602-2019-00511
Device Sequence Number11307825
Product Code HWC
UDI-Device Identifier03596010611826
UDI-Public03596010611826
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Catalogue Number72201786
Device Lot Number50746147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/24/2019
07/09/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/24/2019
07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1